Mistake with pred......doh!!: Big mistake this week... - PMRGCAuk

PMRGCAuk

12,702 members23,067 posts

Mistake with pred......doh!!

Diane53
Diane53

Big mistake this week... have inadvertently taken way too much pred over the week! Was supposed to start reducing from 10mg by taking 10mg then 9mg alternate days for 4 weeks. Have just realised that the box that my 5mg tabs have been in for the past year has changed at the last dispensing, to one which is the same size and colour as the 1mg. I’ve taken 10mg and 25mg alternate days this week till today....such a buffoon, wondered why I was sweating so much..have had 3 doses of 25mg. Think I will revert back to 10mg for next week and start again the week after. Does that sound okay to those in the know?

11 Replies
oldestnewest

Greetings Diane :-)

Sorry to hear about your mix-up. But how IRONIC - Pred-head (?) causing probs with selecting the correct Pred dosage?! (Sorry..) but I had to smile at this one :-D. Either way, I'm sure the Aunties and others will be along soon with their (sensible) advice ;-)

'Uncle' MB

Thanks Mark.... I know the irony wasn’t lost on me either. I’ve had a great week tho!

That's the main thing Diane.. ;-)

DorsetLady
DorsetLadyPMRGCAuk volunteer

Oh dear.....you’re not the first, and I doubt you’ll be the last to do something like this!

Hopefully not too much harm done, just get back to 10mg for the next week as you suggest, but you might feel at bit rubbish the next few days! And double check your boxes next time!

Diane53
Diane53 in reply to DorsetLady

Thanks...will do...I have a couple of days leave next week so at least it’s not a full week at work. One step forward 2steps back! Or back to sq 1!

PMRpro
PMRproAmbassador

Seems fair - though you must have felt very bouncy!!!! Hope you made the most of it!

Get a black pen and write the dose on the pack in large nos - even get the pharmacy to do it for you! It is SO easy to do - why they can't make the dratted tablets either different sizes or different colours I don't know. Mine are different - all identical sizes but slightly different shades of lemon. They look different in good light but I sort them out at 10pm! They also have the dose on them but in tiny print - you need perfect sight to see them.

Do you use a dosette box? That makes it easier too I think.

Diane53
Diane53 in reply to PMRpro

Yes, like a gazelle last week 🙄 will definitely be taking up the marker pen for sure, thanks x

It’s an easy mistake to make. From my experience you ought to be ok going back to your normal dose. Have a look at the tapering plans recommended on this site. I think you’ll find them more effective than alternate days. Invest in a pill box and put your dose in each day’s section. I couldn’t be without mine now.

I will thanks...this is the second attempt to reduce under the rheumatologist... got to 7mg but inflammation increased and ended up back at 10mg. He wants to try half a mg a month, to be fair I think he will support whatever I want. I am going to do the stop start and pinch a dossette box from my Dad. Thanks for helping

Rugger
Rugger in reply to Diane53

I am reducing by half a mg a month, using the DSNS taper (Dead Slow Nearly Stop) that PMRpro devised. Have a look at 'Topics' on the right of this page and choose 'Tapering steroids', then scroll down to a post called 'Steroid Taper Web App' where you'll find many different taper schedules, including 3 versions of the DSNS plan. You can take 26, 38 or 52 days to get from one dose to the next.

I'm trying the 26 day taper and then spending the last 5 days of the calendar month at the lower dose, before I start the next 0.5mg reduction, if I feel ready. Hope this makes sense. It works out the same as your doctor has advised - 0.5mg per month, but is more 'gentle' than alternate days.

Whatever you do, be vigilant!!

PMRpro
PMRproAmbassador in reply to Diane53

It doesn't matter HOW you try to reduce - you will not get to a lower dose than you required to manage the inflammation. If you stumble at 7mg twice - don't let him try to bully you into trying another reduction. Stick at the dose that works for a couple of months at least and THEN try a 1/2mg reduction using one of the slow tapers - sometimes it works at the third or fourth attempt. If it doesn't it doesn't matter - you are at what is called a physiological dose, about the same amount of corticosteroid as your body makes naturally anyway.

You may also like...